[show abstract][hide abstract] ABSTRACT: Natural rubber latex is the second most implicated agent in intraoperative anaphylactic reactions. This report describes a case of intraoperative anaphylaxis occurring in a non-atopic fourteen-year-old girl undergoing multiple surgical procedures, but without spina bifida, in which latex surgical gloves were the main culprit for the anaphylactic reactions. Clinical manifestations of an anaphylactic reaction were also experienced during the examination of the possible cause of intraoperative anaphylaxis by skin prick testing with a latex allergen extract. Skin tests with anesthetics were negative. Specific IgE to latex was positive at 92.9 kUA/L (class 5). The molecular basis for the reported intraoperative anaphylaxis was ascribed to three low-molecular mass latex allergens (10-15 kD) detected in the brand of latex surgical gloves used during the operation. Given the potential of a dramatic outcome, latex allergy testing as a regular preoperative measure may contribute to the reduction of anaphylactic reactions during surgical interventions.
Iranian journal of allergy, asthma, and immunology 07/2008; 7(2):97-9. · 0.65 Impact Factor
[show abstract][hide abstract] ABSTRACT: In spite of the wide usage of corticosteroids for the treatment of a plethora of diseases, sometimes they can induce immediate hypersensitivity reactions, which are however uncommon.
We report a case of immediate allergic reaction induced by intravenous methylprednisolone given before operation for surgical repair of an arm contracture as a sequel of burns, which the child had tolerated a month before. Six weeks later the patient repeated the anaphylactic reaction during skin testing to methylprednisolone. In addition, basophile activation test with methylprednisolone (BAT) was positive.
This case report describes a patient who experienced intraoperative anaphylaxis and anaphylactic reaction induced by skin testing. This is the first report on induction of both anaphylactic reactions by methylprednisolone in the same child. Clinical findings, positive BAT and positive skin tests with methylprednisolone imply that the child developed type-I hypersensitivity. The lack of crossreactivity with other corticosteroids emphasizes that the reactions were caused by the steroid molecule.
Srpski arhiv za celokupno lekarstvo 140(3-4):233-5. · 0.23 Impact Factor